Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 19, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 22, 2018, 3:50 PM PDT for Lander County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2018, 3:50 PM PDT (22:50 UTC)
- Expired
- Jul 22, 2018, 6:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lander County, NV
The radar
The Elko radar (KLRX), 82 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928
WGUS55 KLKN 222250
FFWLKN
NVC015-230145-
/O.NEW.KLKN.FF.W.0019.180722T2250Z-180723T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
350 PM PDT SUN JUL 22 2018
The National Weather Service in Elko Nevada has issued a
* Flash Flood Warning for...
East central Lander County in north central Nevada...
* Until 645 PM PDT.
* At 350 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Flash flooding will remain over mainly rural areas of east central
Lander County.
LAT...LON 3994 11675 4009 11674 4010 11660 4007 11659
3993 11659
$$
SH1 follow-up statement
948
WGUS75 KLKN 230003
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
503 PM PDT SUN JUL 22 2018
NVC015-230145-
/O.CON.KLKN.FF.W.0019.000000T0000Z-180723T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lander NV-
503 PM PDT SUN JUL 22 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR
EAST CENTRAL LANDER COUNTY...
At 502 PM PDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Flash flooding is still expected.
Flash flooding will remain over mainly rural areas of east central
Lander County.
LAT...LON 3994 11675 4009 11674 4010 11660 4007 11659
3993 11659
$$
SHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:11 PM PDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 22, 2:11 PM PDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Elko NV 211 PM PDT Sun Jul 22 2018 .SYNOPSIS...Stormy weather today with scattered thunderstorms in central NV and isolated thunderstorms in northern NV. Some of the thunderstorms can be strong and produce heavy rain along with strong gusty winds. heavy prolonged rainfall can lead to flash flooding today. && .SHORT TERM...Today through Tuesday. The four corner high is remaining across AZ and NM and is slowly moving westward. This is allowing for ample moisture to move across NV today which is causing scattered thunderstorms in central NV and isolated thunderstorms in northern NV. The thunderstorms do not have good steering flow and will be prone to slow motion. This coupled with the ample amount of moisture can lead to prolonged heavy rainfall. Flash flooding can occur with the heavy rain especially in steep terrain, streams, and gullies. There is also a chance for stronger storms today that can produce strong gusty outflow winds and hail. Tomorrow will see less moisture flow across the region as the high drifts westward reducing the coverage of thunderstorms. There will still be ample moisture and low storm motion in the region with flooding still a concern but not as much as today. Tuesday will continue the trend of less moisture with less coverage of thunderstorms as the high drifts westward. .LONG TERM...Tuesday night through Saturday. All models are showing a high pressure ridge in the mid to upper levels beginning Tuesday night and Wednesday. Sufficient moisture will be around for isolated showers and thunderstorms in the area. It will continue to remain warm with afternoon highs reaching the mid 90s to low 100s once again. Winds will remain light. By Thursday, the upper flow will turn a bit more westerly as the ridge circulation shifts slightly to the northwest. This will help to dry the atmosphere out, thus limiting convective activity to the eastern portions of the forecast area. Another round of hot temperatures will ensue with readings in the mid 90s to low 100s and light winds. On Friday and Saturday, the ridge axis is expected to wobble over the southwest United States. Not much in the way of convective activity is expected at this time over the forecast area. However, hot afternoons and warm evenings will continue over northern and central Nevada. && .AVIATION...Look for VFR conditions to continue over the TAF sites this evening. Isolated showers and thunderstorms are possible over KELY, KTPH, KEKO, and KBAM. Wind gusts of 35-40 knots will be possible with any thunderstorms, and will be capable of picking up dust, reducing visibilities locally to two miles or less. With the hot temperatures expected during the afternoon, density altitude values at KBAM will be around 7700-8300 feet for Monday. && .FIRE WEATHER...Wet Thunderstorm expected through Tuesday across NV. Coverage of storms will be the highest today with scattered in central NV and isolated in northern NV. Area of scattered storms will diminish tomorrow and Tuesday. Flash flooding and debris flows are a concern on burn scars as the storms will be capable of producing heavy rain and will slow storm motion. There is the threat of strong gusty outflow winds in excess of 45 mph and hail with stronger storms. && .HYDROLOGY...Slow thunderstorm motion coupled with ample moisture is allowing for heavy rainfall over a prolonged period of time today. This can cause small streams and gullies to be flash flood prone within a short period of time. Flash floods can easily sweep away people and vehicles, washout roadways, and carry unseen threats like boulders and branches. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 99/86/86/99
Hazardous weather outlook, Jul 22, 8:31 AM PDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 831 AM PDT Sun Jul 22 2018 NVZ033>035-037>041-230345- Southeastern Elko County-Ruby Mountains/East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 831 AM PDT Sun Jul 22 2018 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada and south central Nevada. .DAY ONE...Today and Tonight. A moist and unstable airmass currently resides over much of central Nevada this morning. In addition, several days of showers and thunderstorms have dropped a half inch to one inch of rainfall over portions of southern Lander/Eureka, White Pine, and northern Nye counties. Finally, some locations have seen fires recently that may or may not be currently burning, leading to some burn scars. With weak storm motion magnitudes of less than 10 mph, the threat for localized flash flooding is possible, especially over recently burned areas like Fish Creek, Broad, Giroux, Hogan, Echo, North Creek, Boone Springs, and Silver State. Due to the nature of these burns, debris flows may be possible, especially in those locations with steep terrain. In addition, small hail and wind gusts of 40 to 50 mph will accompany the strongest storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No significant weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure. For more information from National Weather Service - Elko please visit: http://www.weather.gov/elko
In the hours before
Special weather statement, Jul 22, 2:33 PM PDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Elko NV
233 PM PDT SUN JUL 22 2018
NVZ030-036-222215-
Humboldt County NV-
Northern Lander County and Northern Eureka County NV-
233 PM PDT SUN JUL 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUMBOLDT AND
NORTHEASTERN LANDER COUNTIES UNTIL 315 PM PDT...
At 233 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Valmy, moving northeast at 15 mph.
Wind gusts 40 to 50 mph will be possible with this storm.
Locations impacted include...
Battle Mountain, Valmy and Trenton Canyon Mine.
LAT...LON 4061 11681 4053 11721 4062 11731 4063 11730
4083 11711
TIME...MOT...LOC 2133Z 234DEG 14KT 4063 11716
SHSpecial weather statement, Jul 22, 3:16 PM PDT, 34 minutes before
Special Weather Statement National Weather Service Elko NV 316 PM PDT SUN JUL 22 2018 NVZ036-037-222300- Southern Lander County and Southern Eureka County NV- Northern Lander County and Northern Eureka County NV- 316 PM PDT SUN JUL 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES UNTIL 400 PM PDT... At 315 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Grass Valley. this storm was nearly stationary. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Lander and west central Eureka Counties. LAT...LON 3997 11661 3998 11674 4016 11677 4016 11652 TIME...MOT...LOC 2215Z 190DEG 3KT 4003 11667 SH
Special weather statement, Jul 22, 3:23 PM PDT, 27 minutes before
Special Weather Statement National Weather Service Elko NV 323 PM PDT SUN JUL 22 2018 NVZ035-037-222315- Southern Lander County and Southern Eureka County NV- White Pine County NV- 323 PM PDT SUN JUL 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE PINE AND SOUTHEASTERN EUREKA COUNTIES UNTIL 415 PM PDT... At 323 PM PDT, Doppler radar was tracking a strong thunderstorm 16 miles northeast of Diamond Valley. this storm was nearly stationary. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of western White Pine and southeastern Eureka Counties. LAT...LON 3980 11579 3983 11586 3995 11583 3991 11566 TIME...MOT...LOC 2223Z 214DEG 4KT 3985 11581 SH
Special weather statement, Jul 22, 3:27 PM PDT, 23 minutes before
Special Weather Statement National Weather Service Elko NV 327 PM PDT SUN JUL 22 2018 NVZ040-222315- Northwestern Nye County NV- 327 PM PDT SUN JUL 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NYE COUNTY UNTIL 415 PM PDT... At 327 PM PDT, Doppler radar was tracking a strong thunderstorm 24 miles east of Mina, or 28 miles southeast of Gabbs. this storm was nearly stationary. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Nye County. LAT...LON 3866 11790 3874 11782 3856 11748 3843 11764 TIME...MOT...LOC 2227Z 214DEG 4KT 3850 11768 SH
Special weather statement, Jul 22, 3:29 PM PDT, 21 minutes before
Special Weather Statement
National Weather Service Elko NV
329 PM PDT SUN JUL 22 2018
NVZ037-222315-
Southern Lander County and Southern Eureka County NV-
329 PM PDT SUN JUL 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER COUNTY UNTIL
415 PM PDT...
At 329 PM PDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Middlegate, or 21 miles southwest of New Pass Summit.
this storm was nearly stationary.
Wind gusts of 50 to 55 mph will be possible with this storm.
This storm will remain over mainly rural areas of southwestern Lander
County.
LAT...LON 3938 11775 3939 11770 3936 11760 3925 11771
3927 11773 3933 11776 3937 11776
TIME...MOT...LOC 2229Z 214DEG 4KT 3931 11774
SHSpecial weather statement, Jul 22, 3:31 PM PDT, 19 minutes before
Special Weather Statement National Weather Service Elko NV 331 PM PDT SUN JUL 22 2018 NVZ030-036-222315- Humboldt County NV- Northern Lander County and Northern Eureka County NV- 331 PM PDT SUN JUL 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUMBOLDT AND NORTHEASTERN LANDER COUNTIES UNTIL 415 PM PDT... At 330 PM PDT, Doppler radar was tracking a strong thunderstorm near Battle Mountain, moving northeast at 10 mph. Wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Battle Mountain. LAT...LON 4056 11702 4060 11707 4072 11694 4063 11682 TIME...MOT...LOC 2230Z 232DEG 11KT 4059 11701 SH
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:12 PM PDT | Special Weather Statement | LKN | 33 min | |
| Jul 21, 5:19 PM PDT | Areal Flood Advisory | LKN | Nye | 5 hr |
| Jul 21, 6:58 PM PDT | Special Weather Statement | LKN | Eureka | 47 min |
| Jul 21, 8:43 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 21, 11:56 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 22, 12:14 AM PDT | Areal Flood Advisory | LKN | Eureka, Lander, White Pine | 3 hr |
| Jul 22, 12:28 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 22, 12:29 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 22, 12:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 22, 12:40 PM PDT | Areal Flood Advisory | LKN | Nye | 6 hr |
| Jul 22, 1:16 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Jul 22, 1:20 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jul 22, 1:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 22, 1:38 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jul 22, 1:54 PM PDT | Special Weather Statement | LKN | 51 min | |
| Jul 22, 2:25 PM PDT | Areal Flood Advisory | LKN | Lander | 4 hr |
| Jul 22, 2:33 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 22, 3:16 PM PDT | Special Weather Statement | LKN | Eureka | 44 min |
| Jul 22, 3:22 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 23 min |
| Jul 22, 3:23 PM PDT | Special Weather Statement | LKN | Eureka | 52 min |
| Jul 22, 3:27 PM PDT | Special Weather Statement | LKN | 48 min | |
| Jul 22, 3:29 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 22, 3:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 22, 3:44 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 31 min |
| Jul 22, 3:54 PM PDT | Special Weather Statement | LKN | 51 min | |
| Jul 22, 4:05 PM PDT | Special Weather Statement | LKN | Elko | 40 min |
| Jul 22, 4:17 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jul 22, 4:25 PM PDT | Special Weather Statement | LKN | Eureka | 50 min |
| Jul 22, 4:40 PM PDT | Special Weather Statement | LKN | Nye | 50 min |
| Jul 22, 4:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 22, 4:42 PM PDT | Special Weather Statement | LKN | 48 min |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.